Alert archive / North Dakota / Wind Chill Advisories in 2014

Wind Chill Advisory 13, NWS Bismarck, ND

February 20, 20148 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Feb 20, 2014, 3:21 PM CST for 8 counties in North Dakota. It took effect at Feb 20, 2014, 10:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2014, 3:21 PM CST (21:21 UTC)
In effect from
Feb 20, 2014, 10:00 PM CST
Expired
Feb 21, 2014, 10:01 AM CST
In force
12 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Foster County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Wells County, ND

The radar

The Minot AFB radar (KMBX), 28 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WWUS43 KBIS 202121
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
321 PM CST THU FEB 20 2014

...COLD WIND CHILLS RETURN NORTH CENTRAL LATE TONIGHT...

.COLD HIGH PRESSURE WILL MOVE OVER THE REGION TONIGHT BRINGING
ANOTHER ROUND OF COLD WIND CHILLS TO THE NORTH CENTRAL. WIND
CHILLS AS COLD AS 30 BELOW ARE POSSIBLE AT PLACES LIKE BOWBELLS...
SHERWOOD...BOTTINEAU...RUGBY AND CARRINGTON.

THOSE WORKING OR DOING OUTDOOR ACTIVITIES SHOULD COVER EXPOSED
SKIN AND DRESS IN LAYERS. 

NDZ002>005-012-013-023-025-210530-
/O.NEW.KBIS.WC.Y.0013.140221T0400Z-140221T1700Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
TOWNER...RUGBY...HARVEY...CARRINGTON
321 PM CST THU FEB 20 2014

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
CST FRIDAY. 

* WIND CHILL VALUES...TO 30 BELOW.

* OTHER IMPACTS...FROSTBITE...HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
WAA
5 follow-up statements
012 
WWUS43 KBIS 210333
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
933 PM CST THU FEB 20 2014

...COLD WIND CHILLS RETURN NORTH CENTRAL LATE TONIGHT...

.COLD HIGH PRESSURE WILL MOVE OVER THE REGION TONIGHT BRINGING
ANOTHER ROUND OF COLD WIND CHILLS TO NORTH CENTRAL NORTH DAKOTA.
WIND CHILLS AS COLD AS 30 BELOW ARE POSSIBLE AT PLACES LIKE
BOWBELLS...SHERWOOD...BOTTINEAU...RUGBY AND CARRINGTON.

THOSE WORKING OR DOING OUTDOOR ACTIVITIES SHOULD COVER EXPOSED
SKIN AND DRESS IN LAYERS.

NDZ002>005-012-013-023-025-211300-
/O.CON.KBIS.WC.Y.0013.140221T0400Z-140221T1700Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
TOWNER...RUGBY...HARVEY...CARRINGTON
933 PM CST THU FEB 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST FRIDAY...

* WIND CHILL VALUES...TO 30 BELOW.

* OTHER IMPACTS...FROSTBITE...HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

&&

$$

TM
162 
WWUS43 KBIS 210704
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
104 AM CST FRI FEB 21 2014

...COLD WIND CHILLS NORTH CENTRAL THROUGH FRIDAY MORNING...

.COLD HIGH PRESSURE WILL MOVE OVER THE REGION TONIGHT BRINGING
ANOTHER ROUND OF COLD WIND CHILLS TO NORTH CENTRAL NORTH DAKOTA.
WIND CHILLS AS COLD AS 30 BELOW ARE POSSIBLE AT PLACES LIKE
BOWBELLS...SHERWOOD...BOTTINEAU...RUGBY AND CARRINGTON.

THOSE WORKING OR DOING OUTDOOR ACTIVITIES SHOULD COVER EXPOSED
SKIN AND DRESS IN LAYERS.


NDZ002>005-012-013-023-025-211515-
/O.CON.KBIS.WC.Y.0013.000000T0000Z-140221T1700Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
TOWNER...RUGBY...HARVEY...CARRINGTON
104 AM CST FRI FEB 21 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WIND CHILL VALUES...TO 30 BELOW.

* IMPACTS...FROSTBITE...HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

HEINERT
567 
WWUS43 KBIS 210909
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
309 AM CST FRI FEB 21 2014

...COLD WIND CHILLS NORTH CENTRAL THIS MORNING...

.COLD HIGH PRESSURE MOVING OVER THE REGION WILL BRING ANOTHER
ROUND OF COLD WIND CHILLS TO NORTH CENTRAL NORTH DAKOTA. WIND
CHILLS AS COLD AS 30 BELOW ARE POSSIBLE AT PLACES LIKE
BOWBELLS...SHERWOOD...BOTTINEAU...RUGBY AND CARRINGTON.

THOSE WORKING OR DOING OUTDOOR ACTIVITIES SHOULD COVER EXPOSED
SKIN AND DRESS IN LAYERS.

NDZ002>005-012-013-023-025-211700-
/O.CON.KBIS.WC.Y.0013.000000T0000Z-140221T1700Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
TOWNER...RUGBY...HARVEY...CARRINGTON
309 AM CST FRI FEB 21 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WIND CHILL VALUES...TO 30 BELOW.

* IMPACTS...FROSTBITE...HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

HEINERT
754 
WWUS43 KBIS 211251
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
651 AM CST FRI FEB 21 2014

...COLD WIND CHILLS NORTH CENTRAL THIS MORNING...

.COLD HIGH PRESSURE MOVING OVER THE REGION IS KEEPING VERY COLD WIND
CHILLS IN PLACE ACROSS NORTH CENTRAL NORTH DAKOTA. WIND CHILLS AS COLD
AS 30 BELOW WILL CONTINUE AT PLACES LIKE BOWBELLS...SHERWOOD...BOTTINEAU...
RUGBY AND CARRINGTON.

THOSE WORKING OR DOING OUTDOOR ACTIVITIES SHOULD COVER EXPOSED
SKIN AND DRESS IN LAYERS.

NDZ002>005-012-013-023-025-211700-
/O.CON.KBIS.WC.Y.0013.000000T0000Z-140221T1700Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
TOWNER...RUGBY...HARVEY...CARRINGTON
651 AM CST FRI FEB 21 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WIND CHILL VALUES...TO 30 BELOW.

* IMPACTS...FROSTBITE...HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

NH/RP KINNEY
572 
WWUS43 KBIS 211601
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1001 AM CST FRI FEB 21 2014

...WIND CHILL ADVISORY CANCELED...

.SLOWLY RISING TEMPERATURES AND DECREASING WIND HAVE RESULTED IN
MODERATING WIND CHILL TEMPERATURES. THE WIND CHILL ADVISORY IS
CANCELED.  

NDZ002>005-012-013-023-025-211700-
/O.CAN.KBIS.WC.Y.0013.000000T0000Z-140221T1700Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
TOWNER...RUGBY...HARVEY...CARRINGTON
1000 AM CST FRI FEB 21 2014

...WIND CHILL ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WIND
CHILL ADVISORY. 

.SLOWLY RISING TEMPERATURES AND DECREASING WIND HAVE RESULTED IN
MODERATING WIND CHILL TEMPERATURES. 
 
$$

JPM/ACOOP

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 20, 3:03 PM CST, 18 minutes earlier.

Area forecast discussion, Feb 20, 3:03 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
303 PM CST THU FEB 20 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 303 PM CST THU FEB 20 2014

WIND ADVISORY WILL EXPIRE AT 4 PM CST AS SCHEDULED. SURFACE HIGH
PRESSURE IS BRUSHING THE NORTH AND EASTERN PORTIONS OF THE STATE
TONIGHT WHILE A SECONDARY SURFACE TROUGH DEVELOPS IN SOUTHWEST
MONTANA AND WESTERN NORTH DAKOTA TONIGHT. THE HIGH WILL CLEAR SKIES
ALLOW TEMPERATURES TO FALL AND PRODUCE WIND CHILLS NEAR 30 BELOW
ACROSS THE NORTH CENTRAL. HAVE ISSUED A WIND CHILL ADVISORY THERE
FOR LATE TONIGHT AND FRIDAY MORNING. MEANWHILE...A BAND OF
MODERATE TO STRONG NORTHWEST WINDS IN IN H500 FLOW WILL BRING A
RIPPLE ACROSS THE SOUTHWEST TONIGHT AND FRIDAY. THIS SHOULD
PRODUCE UP TO 2 INCHES OF SNOW SOUTHWEST BEGINNING AFTER
MIDNIGHT TONIGHT THROUGH FRIDAY AFTERNOON.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 303 PM CST THU FEB 20 2014

THE HIGHLIGHT OF THE EXTENDED FORECAST IS BELOW NORMAL TEMPERATURES
THROUGHOUT THE PERIOD.

THE 12 UTC GUIDANCE SUITE IS IN GOOD AGREEMENT ON A LARGE UPPER
LEVEL TROUGH ACROSS THE CENTRAL AND EASTERN CONUS THROUGHOUT THE
PERIOD...WITH A BLOCKING UPPER LEVEL RIDGE ACROSS THE EASTERN
PACIFIC INTO ALASKA. THE 12 UTC NAEFS STANDARDIZED ANOMALIES OF
-2 TO -3 ARE FORECAST IN 500 MB HEIGHTS AND 850 MB TEMPERATURES BY
MID TO LATE NEXT WEEK IN ASSOCIATION WITH THIS TROUGH. THIS
SUPPORTS A SLOW DECLINE IN TEMPERATURES EACH DAY THROUGHOUT THE
EXTENDED...WITH PERHAPS SUB-ZERO HIGHS BY LATE NEXT WEEK. WIND
CHILL HEADLINES ARE LIKELY EACH NIGHT AND EARLY MORNING THROUGH
THE EXTENDED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 303 PM CST THU FEB 20 2014

HIGH PRESSURE OVER SASKATCHEWAN AND MANITOBA WILL MOVE SOUTHEAST.
SURFACE TROUGH OF LOW PRESSURE ACROSS MONTANA WILL BRING
INCREASING CHANCES FOR SNOW AT KDIK AFTER 12Z SAT. KIDD WILL BE ON
THE EDGE OF THE SNOW CHANCE. OTHERWISE VFR OR BECOMING VFR AT TAF
THURSDAY AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 11 AM CST FRIDAY
FOR NDZ002>005-012-013-023-025.

&&

SHORT TERM...WAA
LONG TERM...AYD
AVIATION...WAA
Hazardous weather outlook, Feb 20, 6:59 AM CST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
659 AM CST THU FEB 20 2014

NDZ001>005-009>013-021>023-025-036-037-047-048-050-051-211200-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
659 AM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW AND PATCHY BLOWING SNOW WILL CONTINUE THROUGH EARLY AFTERNOON.

WIND CHILL TEMPERATURES TO 25 BELOW ARE POSSIBLE OVER THE TURTLE
MOUNTAINS TONIGHT INTO FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DANGEROUSLY COLD WIND CHILL TEMPERATURES ARE EXPECTED THROUGH THE
ENTIRE PERIOD...MAINLY DURING THE LATE NIGHT AND MORNING HOURS.
SUNDAY NIGHT THROUGH WEDNESDAY MORNING WILL LIKELY BE THE COLDEST
PERIOD...WITH WIND CHILLS NEAR 40 BELOW ZERO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017>020-031-032-035-211200-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-BURLEIGH-
659 AM CST THU FEB 20 2014 /559 AM MST THU FEB 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW AND PATCHY BLOWING SNOW ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DANGEROUSLY COLD WIND CHILL TEMPERATURES AROUND 25 BELOW ZERO ARE
POSSIBLE SUNDAY NIGHT THROUGH WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ033-034-040>046-211200-
STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
659 AM CST THU FEB 20 2014 /559 AM MST THU FEB 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH MID AFTERNOON. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS. SOME PATCHY BLOWING SNOW IS ALSO
EXPECTED THROUGH THE MORNING HOURS.

THERE IS A CHANCE OF SNOW TONIGHT IN THE FAR SOUTHWEST...WITH UP
TO AN INCH ACCUMULATION POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RP KINNEY/JV

Nearby

Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.